This blog is dedicated to all the Porphyria patients worldwide.
The American Porphyria Foundation will provide updates and information here, as well as on the main site - http://porphyriafoundation.org
The American Porphyria Foundation will be hosting a Patient Education meeting for Erythropoietic Protoporphyria on Friday, July 21, 2017 in Craryville, NY at Camp Sundown. See the invite below.
Call the APF TODAY to RSVP on 1.866.APF.3635! We are looking forward to seeing you there.
CONGRATULATIONS TO THE COOK FAMILY!
The American Porphyria Foundation presents the President's Award each year to those who have assisted the APF greatly in achieving our mission to fund research, provide education, and create awareness. The awardee goes above and beyond to support their communities including patients, caregivers, families and physicians.
The President's Award 2017 has been given to the Cook Family for their outstanding service to the American Porphyria Foundation. Congratulations and thank you for all that you do. See the photo below of Caul and Cason Cook. The Cook Family: Lee Ann, Chris, Caul and Cason.
Q & A WITH PORPHYRIA EXPERT, DR. BRUCE
WANG, UCSF The APF asked our Facebook friends for their top questions they
would ask a porphyria expert.
The following questions were submitted
to Dr. Wang for his responses ...
Q. Does EPP give us bad teeth? Also, do people with EPP
get stomach pains or is that with the other porphyias?
A. The porphyrin that accumulates in EPP patients is protoporphyrin
IX, which does not cause discoloration to teeth or abdominal pain.
The type of porphyria that leads to discolored teeth is Congenital
Erythropoietic Protoporphyria. The porphyrias that lead to episodic
abdominal pain attacks are the acute hepatic porphyrias.
Q. I have EPP and I have a severe reaction on my hands
and lips. Do I seek urgent care? Also, what can you even do
when you burn your lips?
A. The acute reactions to sunlight in EPP can be very severe and,
unfortunately, there are not many effective options to treat the
symptoms. Nonsteroidal anti-inflammatory drugs (NSAIDS such as